Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 19, NWS Melbourne, FL
NWS Melbourne, FL issued this special marine warning at Feb 19, 2021, 2:24 PM EST. It was in force for 96 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 19, 2021, 2:24 PM EST (19:24 UTC)
- Expired
- Feb 19, 2021, 4:00 PM EST
- In force
- 96 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 50.0 mph
The radar
The Melbourne radar (KMLB), 38 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 19, 2:40 PM EST | TSTM WND GST 41 | 3 Sse Cocoa, FL | WIND TOWER 9404 AT KSC REPORTED A 41MPH/36KT WIND GUST FROM THE W |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 794 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.0
The text
As transmitted.
014
WHUS52 KMLB 191924
SMWMLB
AMZ552-572-192100-
/O.NEW.KMLB.MA.W.0019.210219T1924Z-210219T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Melbourne FL
224 PM EST Fri Feb 19 2021
The National Weather Service in Melbourne has issued a
* Special Marine Warning for...
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm...
Volusia-Brevard County Line to Sebastian Inlet 20-60 nm...
* Until 400 PM EST.
* At 223 PM EST, a severe thunderstorm was located near Rockledge,
moving east at 35 knots. Additional strong storms are expected
to push offshore southern Brevard county through 4 pm.
HAZARD...Wind gusts in excess of 50 knots.
SOURCE...Radar.
IMPACT...Expect wind gusts in excess of 50 knots and suddenly
higher waves. Boats could sustain significant damage or
capsize. Make sure all on board are wearing life jackets.
Return to safe harbor if possible.
* Locations impacted include...
Georgiana, Cocoa Beach, Rockledge, Pineda and Merritt Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
&&
LAT...LON 2864 8073 2862 8064 2866 8070 2884 8049
2889 8008 2818 7993 2786 8029 2782 8051
2805 8064 2856 8082
TIME...MOT...LOC 1923Z 247DEG 33KT 2824 8082
HAIL...0.00IN
WIND...50KTS
$$
KellyWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Feb 19, 10:47 AM EST, 3 hours 37 minutes earlier.
Area forecast discussion, Feb 19, 10:47 AM EST, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1047 AM EST Fri Feb 19 2021
.DISCUSSION...
The line of showers with embedded isolated lightning storms has
reached northern Lake and northwest Volusia counties. This line
will continue to move ahead of the cold front and shift to the
southeast through early afternoon. By early afternoon, it will
lose its definition but rain showers will continue to sweep
across the local area through tonight. Forecast was slightly
adjusted for timing but impacts remain the same. A few stronger
cells within the line may be able to produce gusty winds to 30-45
mph, otherwise any threat for severe storms looks quite low with
convection along the front. Occasional lightning strikes and heavy
rain will also be expected with this line.
Temps will increase to the mid to upper 80s from Osceola/central
Brevard towards Treasure Coast while to their north, highs will
stay in the upper 70s to lower 80s.
&&
.AVIATION...
MVFR to IFR cigs will continue as a cold front approaches from
the north. A line of SHRA with embedded TSRA will affect KLEE and
KDAB first by mid-morning and move to the southeast. KSFB and KMCO
will be affected late this morning/early afternoon but duration of
impacts will be up to an hour. After line passage, light-moderate
rain will remain through afternoon.
Winds will be gusty out of the S/SW ahead of the front,
increasing up to 12-18 knots and gusting to 20-25 knots. Winds
will then become W/NW behind the front around 8-12 knots later
today into tonight.
&&
.MARINE...
South winds this morning will become southwest in the afternoon as
a cold front reaches the local waters from the northwest. Speeds
of 10-15 knots will increase to 15-20 knots in early afternoon and
seas will build to 6 feet offshore. Small craft should exercise
caution if venturing offshore or into the nearshore waters of the
Treasure Coast through early afternoon. Gusty showers and
isolated storms along the cold front will move quickly offshore
through the afternoon as boundary pushes southeast across the
region. Winds will increase out of the N/NW to 20-25 knots across
much of the waters behind the front later into the afternoon and
into tonight, building seas up to 6-8 feet. A Small Craft Advisory
will be in effect starting this afternoon for the offshore Volusia
waters.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 77 46 61 47 / 70 40 0 0
MCO 81 48 66 49 / 70 40 0 0
MLB 87 52 68 55 / 50 30 0 0
VRB 88 55 70 55 / 40 30 0 10
LEE 76 46 65 47 / 80 30 0 0
SFB 80 48 65 49 / 70 40 0 0
ORL 81 48 67 51 / 70 40 0 0
FPR 88 55 70 56 / 40 20 0 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 7 PM this evening to 10 AM EST
Saturday for Volusia-Brevard County Line to Sebastian Inlet
0-20 nm.
Small Craft Advisory from 7 PM this evening to 4 PM EST Saturday
for Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian
Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard County Line
to Sebastian Inlet 20-60 nm.
Small Craft Advisory from 4 PM this afternoon to 4 PM EST
Saturday for Flagler Beach to Volusia-Brevard County Line
20-60 nm.
&&
Negron/Fehling/CombsHazardous weather outlook, Feb 19, 5:02 AM EST, 9 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 502 AM EST Fri Feb 19 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-200000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 502 AM EST Fri Feb 19 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Band of showers and isolated storms along an approaching cold front will move into Lake and Volusia counties late this morning into early this afternoon. Showers and storms will move quickly to the northeast up to 30 to 40 mph and offshore as this line continues southeastward through east central Florida this afternoon. A few stronger storms will be possible with this activity, producing strong wind gusts up to 40 to 50 mph, occasional lightning strikes, and locally heavy downpours. .HIGH WIND IMPACT... South to southwest winds will increase up to 15 to 20 mph across much of east central Florida from late this morning into the afternoon ahead of an approaching cold front. Frequent wind gusts up to 25 to 30 mph are expected, especially toward Brevard County and the Treasure Coast. These gusty conditions will produce poor boating conditions over area lakes and the intracoastal waters. .RIP CURRENT IMPACT... Weather and ocean conditions will produce a Moderate risk of life-threatening rip currents at the central Florida Atlantic beaches. If you're planning on entering the ocean today, do so only within sight of a lifeguard, and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... Gusty showers and isolated storms along an approaching cold front will move across the area this afternoon. A few stronger storms could produce wind gusts in excess of 34 knots across area lakes and as they push quickly northeast and offshore around 30 to 35 knots. .WIND AND SEA IMPACT... South to southwest winds up to 15 to 20 knots will produce seas up to 5 to 6 feet offshore. Small craft should exercise caution today if venturing offshore or into the nearshore waters south of Sebastian Inlet. A cold front will then cross the waters later into the afternoon and this evening, with winds becoming north to northwest 20 to 25 knots into tonight, building seas up to 6 to 8 feet. A Small Craft Advisory will go into effect offshore of Volusia County late this afternoon, and expand southward over the waters of Brevard County and the Treasure Coast into this evening for these hazardous boating conditions. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Boating conditions will remain poor to hazardous through the weekend as a fresh northerly breeze across the waters on Saturday veers to the east on Sunday, keeping seas elevated. The rip current risk will be Moderate at area beaches again on Saturday with a strong southward flowing longshore current expected. Scattered showers and isolated storms will be possible on Monday ahead of the next cold front to move through the region. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Weitlich
In the hours before
Special weather statement, Feb 19, 2:21 PM EST, 3 minutes before
Special Weather Statement
National Weather Service Melbourne FL
221 PM EST Fri Feb 19 2021
FLZ047-053-147-192000-
Southern Brevard County FL-Osceola FL-Northern Brevard County FL-
221 PM EST Fri Feb 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREVARD AND NORTHEASTERN
OSCEOLA COUNTIES UNTIL 300 PM EST...
At 221 PM EST, Doppler radar was tracking a strong thunderstorm near
Lone Cabbage Fish Camp, moving northeast at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Rockledge, Cocoa, Cocoa Beach, Cape Canaveral and Merritt Island.
LAT...LON 2839 8056 2833 8057 2822 8056 2813 8096
2829 8092 2835 8087 2835 8086 2836 8086
2842 8081 2853 8052 2845 8049
TIME...MOT...LOC 1921Z 245DEG 27KT 2833 8082
CombsThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 3:44 AM EST | Small Craft Advisory | MLB | 4 days | |
| Feb 19, 1:56 PM EST | Special Marine Warning | MLB | 64 min | |
| Feb 19, 2:04 PM EST | Special Marine Warning | MLB | 56 min | |
| Feb 19, 2:21 PM EST | Special Weather Statement | MLB | Brevard | 39 min |
| Feb 19, 2:25 PM EST | Severe Thunderstorm Warning | MLB | Brevard | 35 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.